Vol. 45, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Surgery and handle straightening in Hilbert cube manifolds

Thomas Ashland Chapman

Vol. 45 (1973), No. 1, 59–79
Abstract

The main result of this paper establishes an infinite dimensional version of the finite-dimensional handle straightening result of Kirby-Siebenmann. In order to do this a procedure is developed for doing surgery on infinite-dimensional manifolds. These results are used elsewhere to prove that every compact Hilbert cube manifold can be triangulated and to establish the topological invariance of Whitehead torsion.

Mathematical Subject Classification
Primary: 57A20
Milestones
Received: 12 June 1972
Published: 1 March 1973
Authors
Thomas Ashland Chapman